MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 SAFESTEP HUBER NEEDLE SET 19G X 0.75IN; SET, ADMINISTRATION, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 SAFESTEP HUBER NEEDLE SET 19G X 0.75IN; SET, ADMINISTRATION, INTRAVASCULAR
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, complaint and batch history, applicable previous investigation(s), labeling, sample analysis and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leak in the infusion set tubing was confirmed.The product returned for evaluation was a 19g x 0.75¿ safe step safety infusion set.A circumferential split was seen in the tubing directly distal of the luer adaptor.The split traversed approximately ¾ of the way around the circumference of the tubing.When an attempt was made to flush the returned device, a spraying leak was observed emanating from the split in the tubing.Microscopic examination of the split site revealed a dull and granular break surface with irregular striations that radiated outward.The break had occurred directly distal of the adhesive fillet of the luer adaptor.No apparent defects were seen in the adhesive fillet or the infusion set tubing.The infusion set tubing was cut by the investigator approximately 4¿ distal of the luer adaptor.The inner diameter, outer diameter and wall thickness of the tubing were measured at this location and were found to meet the device specifications.The characteristics seen on the returned device were consistent with material failure due to repetitive stress.It appeared that the tubing fractured, in part, due to repetitive torsional (twisting) stress, suggesting that securement, access and maintenance techniques may have contributed; however, it appeared that an additional unidentified factor(s) may have also contributed.A lot history review (lhr) of asexf021 showed three other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "extension tubing is cracking, causing leaking in less than 48 hours of infusion.".

Brand Name
SAFESTEP HUBER NEEDLE SET 19G X 0.75IN
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11532127
Report Number3006260740-2021-00907
Device Sequence Number4091684
Product Code FPA
UDI-Device Identifier00801741066245
UDI-Public(01)00801741066245
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K040527
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberLH-0033
Device Lot NumberASEXF021
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/22/2021
Initial Report FDA Received Date03/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;